MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 3DMax Light; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 3DMax Light; Surgical Mesh
Catalog Number 0117310
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax on (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against the 3dmax.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is alleged that the patient had revision surgery on 03-aug-2023.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax on (b)(6)2021.As reported, the patient is making a claim for an adverse patient outcome against the 3dmax.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is alleged that the patient had revision surgery on (b)(6)2023.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6)2021 ¿ patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of 3dmax light mesh (device 1).Per op notes, ¿the left inguinal hernia was dissected out.A 3dmax light mesh (device 1) was placed and secured to the pubic tubercle using tacks.¿ (b)(6)2023 ¿ patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent robotic repair with the removal of mesh (device 1) and implant of 3dmax light meshes (device 2, 3).Per op notes, ¿on left, the mesh was visualized beneath the peritoneum.The mesh was left insitu and scar tissue was noted.Adhesions were lysed.A left direct inguinal hernia was noted and the mesh (device 1) was removed.A medium 3dmax light mesh (device 2) was placed into preperitoneal space and positioned along the cooper ligament.On right side, indirect inguinal hernia was noted.A 3dmax light mesh (device 3) was placed and secured to cooper ligament using sutures.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510(k).Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2021) is considered to be a best estimate.Updated fields: a2, a4, b4, b5, b7, d3, d4 (product catalog no., corporate lot.No., udi no., expiry date), d.6b (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected fields: d1, g4.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMax Light
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key18225282
Report Number1213643-2023-094905
Device Sequence Number12312732
Product Code FTL
UDI-Device Identifier00801741031021
UDI-Public(01)00801741031021(17)260428(10)HUFS0388
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number0117310
Device Lot NumberHUFS0388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date08/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexMale
Patient Weight208 LB